Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2013, 7:03 PM EDT for 4 counties in West Virginia; Lawrence County, Kentucky. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 7:03 PM EDT (23:03 UTC)
- Expired
- May 21, 2013, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, KY, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 60 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:30 PM EDT | TSTM WND DMG | 2 Ese Ulysses, KY | TREE DOWN ALONG 1690 IN THE CHERRYVILLE AREA...TIME ESTIMATED FROM RADAR |
| May 21, 7:35 PM EDT | TSTM WND DMG | 1 W Delbarton, WV | TREE DOWN ON 52 JUST WEST OF DELBARTON...TIME ESTIMATED FROM RADAR |
| May 21, 7:40 PM EDT | TSTM WND DMG | Breeden, WV | TREE DOWN ON ROUTE 3 5...TIME ESTIMATED FROM RADAR |
| May 21, 7:40 PM EDT | TSTM WND DMG | Gallup, KY | TREE DOWN ON 2037 NEAR THE TOWN OF GALLUP...TIME ESTIMATED FROM RADAR |
| May 21, 7:45 PM EDT | TSTM WND GST 40 | Dingess, WV | |
| May 21, 7:55 PM EDT | TSTM WND DMG | Harts, WV | MULTIPLE TREES DOWN IN THE TOWN OF HARTS...TIME ESTIMATED FROM RADAR |
| May 21, 8:08 PM EDT | TSTM WND DMG | Ranger, WV | MULTIPLE TREES DOWN IN AND AROUND THE TOWN OF RANGER...TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS51 KRLX 212303
SVRRLX
KYC127-WVC043-045-059-099-220000-
/O.NEW.KRLX.SV.W.0008.130521T2303Z-130522T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...LOUISA...BLAINE...
LINCOLN COUNTY IN WEST VIRGINIA...
LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
MINGO COUNTY IN WEST VIRGINIA...
SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS TO NEAR 60 MPH.
THESE STORMS WERE LOCATED IN EASTERN KENTUCKY FROM PIKE COUNTY
NORTH TOWARD SALYERSVILLE. MOVEMENT WAS NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPURLOCKVILLE...RANGER...KIAHSVILLE...HINCH...GILBERT...DUNLOW...
CHARLEY...KERMIT...MAN...MALLORY...HOLDEN...HARTS...GILBERT...
FORT GAY...EAST LYNN LAKE...DELBARTON...WILLIAMSON...CHIEF LOGAN
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3812 8279 3826 8216 3818 8195 3805 8197
3803 8191 3799 8198 3794 8178 3783 8174
3779 8161 3775 8176 3770 8170 3767 8184
3760 8180 3751 8193 3755 8213 3795 8252
3795 8256 3788 8263 3797 8284 3799 8298
TIME...MOT...LOC 2258Z 222DEG 49KT 3789 8306 3770 8245
3744 8228
$$
222 follow-up statements
115
WWUS51 KRLX 212338
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT TUE MAY 21 2013
KYC127-WVC043-045-059-099-220000-
/O.CON.KRLX.SV.W.0008.000000T0000Z-130522T0000Z/
LAWRENCE KY-MINGO WV-LOGAN WV-LINCOLN WV-WAYNE WV-
738 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN LAWRENCE COUNTY IN KENTUCKY...AND SOUTHERN WAYNE...
LINCOLN...LOGAN AND MINGO COUNTIES IN WEST VIRGINIA...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS TO AROUND 60 MPH AND HAIL TO THE SIZE OF
QUARTERS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BLAINE TO KERMIT TO LENORE TO EDGARTON.
THE MOVEMENT WAS NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DINGESS...LOUISA...FORT GAY...GILBERT...HOLDEN...
VERDUNVILLE...MOUNT GAY...MAN...LOGAN...CHIEF LOGAN STATE
PARK...EAST LYNN LAKE...HARTS... MALLORY... CHAPMANVILLE...
RANGER...AND BLAIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3812 8279 3826 8216 3818 8195 3805 8197
3803 8191 3799 8198 3794 8178 3783 8174
3779 8161 3775 8176 3770 8170 3767 8184
3760 8180 3751 8193 3755 8213 3795 8252
3795 8256 3788 8263 3797 8284 3799 8298
TIME...MOT...LOC 2334Z 222DEG 49KT 3812 8271 3797 8233
3788 8218 3767 8204
$$
22379
WWUS51 KRLX 212359
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT TUE MAY 21 2013
KYC127-WVC043-045-059-099-220007-
/O.EXP.KRLX.SV.W.0008.000000T0000Z-130522T0000Z/
LAWRENCE KY-MINGO WV-LOGAN WV-LINCOLN WV-WAYNE WV-
759 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IN
KENTUCKY...AND SOUTHERN WAYNE...LINCOLN...LOGAN AND MINGO COUNTIES IN
WEST VIRGINIA WILL EXPIRE AT 800 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...WIND
GUSTS OF 40 TO 45 MPH HAVE BEEN OCCURRING. THIS COULD STILL CAUSE
WEAK TREE BRANCHES TO FALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3812 8279 3826 8216 3818 8195 3805 8197
3803 8191 3799 8198 3794 8178 3783 8174
3779 8161 3775 8176 3770 8170 3767 8184
3760 8180 3751 8193 3755 8213 3795 8252
3795 8256 3788 8263 3797 8284 3799 8298
TIME...MOT...LOC 2357Z 222DEG 49KT 3835 8244 3820 8206
3811 8191 3790 8177
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:26 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 21, 4:26 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT TUE MAY 21 2013
.SYNOPSIS...
EVENING CONVECTION. COLD FRONT APPROACHES WEDNESDAY AND MOVES
ACROSS THURSDAY. COOLER HIGH PRESSURE FRIDAY AND THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
420 PM UPDATE...ISSUED FLASH FLOOD WATCH FOR OUR WETTEST COUNTIES
IN THE SOUTHERN COAL FIELDS OF WV INTO WESTERN VA. FLASH FLOOD
GUIDANCE RANGES FROM 1.0 TO ABOUT 1.5 INCHES IN AN HOUR...WHICH
BASED ON RADAR BASED RAINFALL ESTIMATES OF THE CONVECTION
CURRENTLY TO THE WEST DEFINITELY POSSIBLE. ALSO UPDATED TIMING OF
POPS WITH INCOMING CONVECTION BASED ON CURRENT CELL MOVEMENT.
PREVIOUS DISCUSSION...
TRICKY FCST FOR THIS AFTN REGARDING CONVECTION POTENTIAL. NOT
SEEING MUCH IN THE WAY OF DEVELOPMENT ALONG MORNING OUTFLOW LLVL
AS IT EXITS MTNS. MDL SOUNDINGS SHOW AREA LOSING CAP SHORTLY. WILL
ALLOW FOR ISO DEVELOPMENT IN N MTNS ON RIDGES WHERE
DEVELOPING S TO SE LLVL FLOW LATER THIS AFTN SHOULD ALLOW FOR
SOME SHRA.
OF BIGGER CONCERN IS CONVECTIVE LINE GETTING GOING ACROSS S KY/TN
WITH SUBTLE S/W TROF. NAM...RUC...AND HI RES WRF MDLS ARE PICKING
UP ON THIS AND ALLOWING FOR IT TO GET INTO CWA LATE THIS
AFTN/EARLY EVE. WILL ALLOW FOR LKLY POPS TO ENCROACH USING
CONSENSUS SFC MOISTURE CONVERGENCE AND MID LVL OMEGA FIELDS FOR
GENERAL TIMING. HAVE THIS ENTERING W ZONES BY 22Z IF NOT A LITTLE
SOONER...INTO CENTRAL ZONES ARND 00Z...AND EXITING MTNS SHORTLY
AFTER 03Z. MDL SOUNDINGS SHOW MEAGER AMNTS OF MOISTURE WHICH IS
REALLY THE ONLY LIMITING FACTOR. MDLS GENERATE 2 TO 3K ML CAPE THIS
AFTN WITH RELATIVELY LOW FRZ LVLS AMID STEEP LAPSE RATES. SO THERE
IS A HAIL CONCERN. GENERAL FLOW ALOFT IS RATHER WEAK...HOWEVER
THERE IS SOMEWHAT GREATER OF A CONCERN FOR DOWNBURSTS GIVEN SFC TO
H7 THETA DIFF AND AMNT OF DOWNDRAFT CAPE PROGGED. MDL SOUNDINGS
SHOW A DECENT LLVL DRY LYR TO CONTRIBUTE TO THIS. CODED UP SMALL
HAIL AND GUSTY WIND WORDING IN GRIDS. SPC ADDED W HALF OF CWA TO
SLIGHT RISK WITH IT 1630Z UPDATE.
THINGS QUITE DOWN TONIGHT. WITH NOTHING TO GRAB HOLD OF FOR
FORCING...ELECTED TO NIX POPS OVERNIGHT. SOME MID AND HI CLDS MAY
HAMPER FG DEVELOPMENT AND WILL DEPEND ON WHO RECEIVES RAINFALL. BL
WINDS ALSO INCREASE LATE WHICH MAY KEEP MUCH OF FG AT BAY...SAVE
FOR DEEPER HOLLOWS AND MTN VALLEYS.
THINGS TURN ACTIVE ONCE AGAIN TOMORROW AS UPR LVL TROF AMPLIFIES
ACROSS UPR MS VALLEY. HARD TO PINPOINT FORCING TO GRAB HOLD OF
UNTIL PREFRONTAL BANDS ENCROACH LATER IN AFTN. KEEP POPS IN CHC
RANGE UNTIL THEN. SPC CONT TO HIGHLIGHT A CHUNK OF CWA IN SLIGHT RISK.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SHORT TERM PERIOD STARTS OUT WITH THE CWA IN THE WARM SECTOR OF LOW
PRESSURE SYSTEM THAT WILL PUSH EAST ACROSS THE GREAT LAKES REGION
EARLY IN THE PERIOD. CONDITIONS WILL CONTINUE TO BE WARM AND HUMID
ON WEDNESDAY IN THE SOUTHERLY FLOW OUT AHEAD OF THE APPROACHING COLD
FRONT AND UPPER TROUGH. TEMPERATURES ON WEDNESDAY ARE NOT EXPECTED TO
BE AS HIGH AS ON TUESDAY...DUE TO EXPECTED CLOUD COVER...AND
PRECIPITATION.
WEDNESDAY WILL SEE INCREASED SHOWER AND THUNDERSTORM ACTIVITY AS THE
COLD FRONT AND UPPER TROUGH PUSHES CLOSER TO THE AREA. SEVERAL
EMBEDDED SHORTWAVES WILL ROUND THE BASE OF THE TROUGH...AND MOVE
NORTHEAST THROUGH THE AREA. STILL LOOKING LIKE THERE COULD BE SEVERE
WEATHER ON WEDNESDAY...PARTICULARLY IN SOUTHEAST OHIO...EASTERN
KY...AND WV COUNTIES NEAR TO THE OHIO RIVER AS GOOD UPPER
DYNAMICS...INSTABILITY...AND 0-6KM BULK SHEAR OF 30+ KTS WILL EXIST.
STRONG/DAMAGING WINDS...AND HAIL WILL BE PRIMARY THREATS...WITH
FZLVS PROGGED TO BE AROUND 11K FEET. COLD FRONT WILL END UP
SOMEWHERE ALONG/NEAR SOUTHEAST OHIO ZONES BY 12Z THURSDAY.
UPPER TROUGH WILL PUSH THROUGH THE AREA THURSDAY AND
FRIDAY...KEEPING A MENTION OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH AT LEAST THURSDAY NIGHT. MUCH COOLER AND DRIER AIR
IS EXPECTED TO WORK ITS WAY INTO THE CWA FOR THE WEEKEND AS HIGH
PRESSURE ACROSS THE NORTH BUILDS IN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HAVE GENERALLY FOLLOWED WPC THINKING FOR THIS PORTION OF THE
FORECAST.
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ACROSS THE AREA INTO
SUNDAY NIGHT. HOWEVER...MODELS SUGGEST A FEW WEAK MID-LEVEL
SHORTWAVE MAY MOVE SOUTHEAST. BELIEVE AREA SHOULD REMAIN DRY...WITH
A FEW MORE CLOUDS BEGINNING SATURDAY NIGHT
A WARM FRONT WILL THEN DEVELOP AND APPROACH THE REGION ON MONDAY. AS
A RESULT...THERE WILL BE A CHANCE OF SHOWERS AND STORMS MONDAY AND
TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
TEMPERATURES ON SATURDAY SHOULD BE NEAR NORMAL WITH DAYTIME HIGHS IN
THE 70S ACROSS THE LOWLANDS...WITH 60S ACROSS THE HIGHER
ELEVATIONS. AS THE HIGH PUSHES EAST ON SUNDAY...EXPECT TEMPERATURES
TO WARM TO SLIGHTLY ABOVE NORMAL VALUES MONDAY AND TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
WILL TRACK MID LVL WAVE AS IT MOVES ACROSS LATE THIS AFTN AND EVE.
A LINE OF CONVECTION IS EXPECTED WITH THIS AS IT CROSSES. HAVE
SOME TEMPO IFR TSRA GROUPS SOME OF TAF GROUPS...MAINLY
KHTS/KCRW/KBKW. UNTIL THEN MAINLY SCT LOW VFR BASE CU AMID SOME
CIRRUS. FOR TIMING...KHTS 22-00Z..KCRW 00-02Z...KBKW 00-03Z FOR
AREAS WHERE GREATEST CONFIDENCE IS.
ACTIVITY WANES AFTER 03Z WITH SCT TO BKN MID/HI CLDS. THIS
COMBINED WITH INCREASING BL WIND LATE MAY CONFINE DENSE FG TO
DEEPER HOLLOWS AND N MTN VALLEYS. AREAS THAT RECEIVE RA MAY TRY TO
FG EARLY THOUGH. WILL ALLOW FOR SOME MVFR FG MOST TERMINALS WITH
IFR FG FOR KEKN.
ANY FG BURNS OFF BY 13Z WITH PERHAPS SOME MVFR CU 15 TO 18Z BEFORE
BASES RISE INTO LOW END VFR. EXPECT CONVECTION TO BEGIN TO FORM
TOWARD END OF TAF PERIOD BUT LEFT OUT ATTM.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON COULD VARY. SOME TERMINALS MAY FG EARLY SHOULD THEY
RECEIVE RAIN.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z WEDNESDAY...
IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ024-025-
033-034.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ003-004.
&&
SYNOPSIS...JSH/ARJ/30
NEAR TERM...MZ/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...30Hazardous weather outlook, May 21, 4:29 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 429 PM EDT TUE MAY 21 2013 WVZ046-222030- POCAHONTAS- 429 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-037>040-222030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR- 429 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ087-WVZ005-006-013-222030- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- 429 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ036-047-222030- FAYETTE-RANDOLPH- 429 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ024-025-033-034-222030- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- 429 PM EDT TUE MAY 21 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ026-035-222030- BOONE-RALEIGH- 429 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 206 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 21, 5:32 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT TUE MAY 21 2013
KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-024-033-212145-
BOYD KY-BUCHANAN VA-CARTER KY-DICKENSON VA-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-MCDOWELL WV-MINGO WV-WAYNE WV-
532 PM EDT TUE MAY 21 2013
SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST ACROSS KENTUCKY AT
AROUND 40 MPH.
BETWEEN 630 AND 730 PM...THIS CONVECTION SHOULD REACH INTO THE TRI
STATE...PLUS INTO WEST VIRGINIA ALONG THE TUG FORK VALLEY...AND
INTO BUCHANAN AND DICKENSON COUNTIES IN VIRGINIA.
A FEW CELLS COULD FORM...OUT AHEAD...AND BEFORE THE MAIN BATCH OF
SHOWERS AND THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS POSTED. HEIGHTEN YOUR WEATHER
AWARENESS. BE PREPARED TO SEEK SAFE SHELTER INDOORS QUICKLY.
LAT...LON 3720 8256 3753 8199 3795 8252 3788 8263
3796 8300 3817 8292 3832 8329 3873 8303
3876 8289 3858 8279 3885 8265 3858 8229
3841 8250 3832 8229 3805 8219 3795 8229
3789 8212 3722 8173 3695 8236
22Special weather statement, May 21, 6:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT TUE MAY 21 2013
KYZ101>103-105-VAZ003-004-WVZ005-024-212300-
BOYD KY-BUCHANAN VA-CARTER KY-DICKENSON VA-GREENUP KY-LAWRENCE KY-
MINGO WV-WAYNE WV-
638 PM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BOYD...BUCHANAN...CARTER...DICKENSON...GREENUP...LAWRENCE...MINGO
AND WAYNE COUNTIES...
AT 630 PM...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING
NORTHEAST NEAR 40 MPH TOWARD NORTHEAST KENTUCKY...WESTERN WEST
VIRGINIA...PLUS FAR WESTERN VIRGINIA.
THESE WILL BE MOVING THROUGH BETWEEN 7 AND 8 O'CLOCK. BE READY TO
SEEK SHELTER INDOORS QUICKLY.
SOME WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. THESE GUSTS COULD
CAUSE SOME TREE BRANCHES TO BREAK. SECURE LIGHT WEIGHT OBJECTS THAT
ARE OUTSIDE.
IF AN INDIVIDUAL STORM PULSES TO A STRONGER LEVEL...A SHORT FUSE
SEVERE THUNDERSTORM WARNING WILL BE POSTED FOR STRONGER WINDS OR
LARGE HAIL.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3720 8256 3753 8198 3767 8230 3795 8252
3788 8260 3796 8299 3817 8292 3821 8331
3873 8303 3876 8289 3857 8282 3829 8230
3795 8229 3789 8212 3770 8208 3766 8180
3747 8200 3722 8174 3695 8236
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:14 PM EDT | Flash Flood Watch | RLX | Logan, McDowell, Mingo, Wyoming | 6 hr |
| May 21, 5:32 PM EDT | Special Weather Statement | RLX | Mingo, Wayne | 13 min |
| May 21, 6:38 PM EDT | Special Weather Statement | RLX | Mingo, Wayne | 22 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.